MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI CANCELLOUS POLYAXIAL SCREW 24MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI CANCELLOUS POLYAXIAL SCREW 24MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 04.614.124
Medical Device Problem Codes Break (1069); Device Slipped (1584)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Patient information not available for reporting.Actual date of event is unknown.Additional product codes: kwp, mnh, mni.Device malfunctioned intra-operatively and was not implanted / explanted.Device is expected to be returned to synthes manufacturer for evaluation /investigation, but has yet to be received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the head of titanium cancellous polyaxial screw popped out the shank of the screw while trying to engage the screwdriver into the screw.It is unknown if when the event occurred.There was no procedure and patient involvement.Concomitant device reported: unknown screwdriver (part# unknown, lot# unknown, quantity 1).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Event or Problem Description
Concomitant device: slip sleeve for threaded holding sleeve (part 03.614.036, lot unknown, quantity 1), threaded holding sleeve for polyaxial screws (part 03.614.017, lot unknown, quantity 1), cross pinned hex screwdriver shaft/qc (part 03.614.039, lot unknown, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review was completed.Product complaint #: (b)(4).Product investigation: (b)(4).Part number: 04.614.124.Lot number: 7995580.Part manufacture date: 04-29-15.Manufacture location: brandywine.Part expiration date: na.Nonconformance noted: na.Dhr record review: review of dhr revealed no complaint related anomalies.The dhr shows this lot of 4.0mm ti cancellous polyaxial screw 24mm was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to the complaint condition.Dhr review of raw material lot #7831735, revealed this lot met all specification with no nonconformities noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Dhr review for relevant component: review of dhr revealed no complaint related anomalies.The dhr shows this lot of bushing, 04.614.008.32, lot #9800693, was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual criteria at the time of release with no issues documented during the manufacture that would contribute to the complaint condition.Dhr review of raw material lot # 6959108, revealed this lot met all specification with no nonconformities noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Lots met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.Customer quality investigation: the following investigations were performed: damage-visual appearance not as expected: device condition: visual inspection performed at customer quality (cq) on the returned screw assembly observed the screw popped off the assembly body.Furthermore, both the sleeve and bushing components were observed slightly migrated downwards from its given slots.No new issues were identified.The received device condition is consistent with the given complaint condition and therefore the complaint condition was confirmed.Dimensional analysis and document/specification review: based on the date of manufacture the following drawings, reflecting the current and manufactured revision, were reviewed and no design issues were identified.Ti cannulated screw assembly.Ti cannulated screw.Bushing drawing.Dimensional inspection was performed on relevant dimensions using gage pins and micrometer.Due to spherical cross-section the actual dimensions at the central region of the bushing was not able to accurately be accessed and measured.However, the diameter proximal to spherical portion accepted the gage pin of 4.26 mm that falls within the specification of 4.25 mm to 4.35 mm.Diameter of the spherical screw head measured 4.688 mm that falls within the specification of 4.67 mm to 4.71 mm.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub components, which would contribute to this complaint condition.Conclusion: while a definitive root cause for complaint condition could not be determined from the provided information, it is likely that any unintended misaligned forces during usage could have contributed to migrated sub components and disassembled screw shaft complaint condition.The complaint condition was able to be confirmed; however, no product design issues or manufacturing discrepancies were identified during this investigation.Therefore, based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0MM TI CANCELLOUS POLYAXIAL SCREW 24MM
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7947902
Report Number2939274-2018-54264
Device Sequence Number857085
Product Code NKG
UDI-Device Identifier10705034738611
UDI-Public(01)10705034738611
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.614.124
Device Catalogue Number04.614.124
Device Lot Number7995580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2018
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer11/05/2018
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date11/12/2018
Patient Sequence Number1